question-icon

Can dehydration cause tingling in the arms and lightheadedness?

default
Posted on Sat, 13 Oct 2018
Question: Hi doctor, my daughter of 18 years of age went to Europe last fall traveling to several countries for almost two months. She came back very constipated, this did not happened in the past when traveling for a month or so. Her doctor here prescribed her Metamucil and a stronger laxative which she should take three pill once a week if needed. Right now she is in Guatemala doing some volunteer work in eye clinics in small country side clinics. Last week on Monday she took those three pills and on Tuesday when she was observing an eye surgery she felt sick of her stomach and then lightheaded enough that she had to be help to sit down, she also said that she felt some tingling on one of her arms, yesterday I talked with her and she told me that she is feeling lightheaded in the evenings and also the tingling continues, both at the same time. She has been able to go to the toilet since she took the laxative and continues to take the Metamucil every day. Could the lightheaded feeling and tingling be related to dehydration? XXXXXXX
doctor
Answered by Dr. Muhammad Sareer Khalil (1 hour later)
Brief Answer:

Yes it is a possibility

Detailed Answer:

Hello,

Yes, the lightheaded feeling and tingling /parasthesia can be related to dehydration.

However for dehydration to develop , significant fluid loss via diarrhoea and/ or vomiting should be there, which isn't the case here.

These effects can be related to the medication or a viral illness. She should get herself examined to workup the possible cause.

Hope I have answered your query.

Take care

Regards,
Dr. Muhammad Sareer Khalil, General & Family Physician
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can dehydration cause tingling in the arms and lightheadedness?

Brief Answer: Yes it is a possibility Detailed Answer: Hello, Yes, the lightheaded feeling and tingling /parasthesia can be related to dehydration. However for dehydration to develop , significant fluid loss via diarrhoea and/ or vomiting should be there, which isn't the case here. These effects can be related to the medication or a viral illness. She should get herself examined to workup the possible cause. Hope I have answered your query. Take care Regards, Dr. Muhammad Sareer Khalil, General & Family Physician